Missouri, 2022

Heat in Missouri, June 22, 2022

June 22, 2022 · NWS MEG · 2 events in 2 counties and zones

An upper-level ridge of high pressure parked over the Mid-South resulted in very hot and humid conditions during much of the month of June.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MEG wrote it up.

An upper-level ridge of high pressure parked over the Mid-South resulted in very hot and humid conditions during much of the month of June.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 22, 5:22 AM CST, 4 hours 38 minutes earlier.

Area forecast discussion, Jun 22, 5:22 AM CST, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
622 AM CDT Wed Jun 22 2022

.UPDATE...

12Z Aviation Discussion Below

&&

.PREV DISCUSSION... /issued 352 AM CDT Wed Jun 22 2022/

DISCUSSION...
Another hot day in store for the Mid South. Heat Advisories
continue for today as heat indices will be in the 104-108 range
this afternoon. The good news is that a weak front will move into
the region late this afternoon and evening. This could kick off a
few showers and storms to the areas north of I-40 this afternoon.
This will also cool us down a few degrees for Thursday as well as
the front will usher in slightly drier air. Highs on Thursday
will be in the low to mid 90s instead of the triple digits.
Unfortunately this will be temporary as we expect temperatures to
rebound Friday and Saturday back to the upper 90s to low 100s.
Guidance still shows a front moving into the region on Sunday and
that could bring some much needed rain and it will break the heat
streak going into early next week. Upper troughing should settle
over the OH Valley and the ridge retreats to the west. Highs will
be much more pleasant in the 80s and lower 90s with comfortable
humidity levels going into early next week.

&&

.AVIATION...
12Z TAFs

VFR conditions through the TAF set. A cold front looks to approach
the TN/KY border around 00Z. Added VCTS to MKL but kept VCSH at
JBR as confidence is just too low to where its showers or
thunderstorms. Wind westerly will veer northerly by the end of the
TAF cycle.

SMW

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
     for Clay-Craighead-Crittenden-Cross-Greene-Lee AR-
     Mississippi-Phillips-Poinsett-St. Francis.

MO...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
     for Dunklin-Pemiscot.

MS...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
     for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-
     Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-
     Prentiss-Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-
     Union-Yalobusha.

TN...Heat Advisory from 11 AM this morning to 8 PM CDT this evening
     for Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
     Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
     Lauderdale-Madison-McNairy-Obion-Tipton-Weakley.

     Heat Advisory until 8 PM CDT this evening for Shelby.

&&
Hazardous weather outlook, Jun 22, 4:33 AM CST, 5 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
533 AM CDT Wed Jun 22 2022

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-231245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
533 AM CDT Wed Jun 22 2022

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

A heat advisory is in effect for the entire Mid-South today for
heat index values of 105 degrees or greater.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Hot and humid conditions will continue through the week and
additional heat advisories may become necessary as heat indices
approach or exceed 105 degrees each day.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 heat. Local standard time, as filed.

Heat, Dunklin

When
June 22, 10:00 AM CST to 7:00 PM CST
Where
Dunklin forecast zone
Reported by
AWOS
Coordinates
36.106, -90.166 (the zone’s center; the record gives no point)

Heat index values reached 105 degrees or greater.

Heat, Pemiscot

When
June 22, 10:00 AM CST to 7:00 PM CST
Where
Pemiscot forecast zone
Reported by
AWOS
Coordinates
36.211, -89.785 (the zone’s center; the record gives no point)

Heat index values reached 105 degrees or greater.

What these are

Heat
Heat below excessive heat criteria that still caused deaths, injuries or significant impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2022Every state in 2022This day in weather historyWarnings in Missouri, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1039982, 1039984.